Tarceva (erlotinib) - September 23, 2008
Audience: Oncological healthcare professionals[Posted 09/23/2008] OSI and Genentech notified healthcare professionals that cases of hepatic failure and hepatorenal syndrome, including fatalities, have been reported during use of Tarceva, particularly in patients with baseline hepatic impairment. Patients with hepatic impairment receiving Tarceva should be closely monitored during therapy and the product should be used with extra caution in patients with total bilirubin >3x ULN. Dosing should be interrupted or discontinued if changes in liver function are severe, such as doubling of total bilirubin and/or tripling of transaminases in the setting of pretreatment values outside the normal range. New information from a pharmacokinetic study in patients with moderate hepatic impairment associated with significant liver tumor burden has been provided in the revised prescribing information, and other recommendations are included in the WARNINGS and DOSAGE AND ADMINISTRATION sections.
[September 2008 - Letter - OSI Pharmaceuticals, Inc. and Genentech, Inc.]
[September 12, 2008 - Label - OSI Pharmaceuticals, Inc. and Genentech, Inc.]